Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 120, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Sep 21, 2005, 3:50 PM CDT for Langlade County, Menominee County, Shawano County, Wisconsin. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2005, 3:50 PM CDT (20:50 UTC)
- Expired
- Sep 21, 2005, 4:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Langlade County, WI, Menominee County, WI, Shawano County, WI
The radar
The Green Bay radar (KGRB), 82 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.8 hours before the alert went out and 374 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -441 J/kg
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 3:00 PM CDT, 50 minutes earlier.
Area forecast discussion, Sep 21, 3:00 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CDT WED SEP 21 2005 .SHORT TERM...TONIGHT/THURSDAY. MAIN FORECAST CHALLENGE CENTERS ON CONVECTION FOR TONIGHT AND SEVERE WEATHER POTENTIAL. ISOLD SHRA/TSRAS BRUSHING NORTH OF WASHINGTON ISLAND EARLY THIS AFTERNOON...AS THE WARM FRONT LIFTS NORTHEAST OF THE FORECAST AREA. BEST MID LEVEL LAPSE RATES LIFT NORTH OF THE AREA AS WELL AS THE WARM FRONT MOVES NORTH. MEANHILE A CDFNT EXTENDS FROM NRN MINNESOTA INTO THE DAKATOS AND IS FAIRLY QUIET AS OF EARLY THIS AFTERNOON. ANY TSRA ACTIVITY LOCATED NORTH OF MINNESOTA NEAR REGION OF STRONG UPPER JET. CONVECTION MAY DEVELOP ALONG THE FRONT LATER THIS AFTERNOON ALONG THE FRONT AS SURFACE BASE INSTABILITY BEST OVER NORTHWEST WISCONSIN. ALSO ON THE VISIBLE LOOP... BAND OF MID LEVEL CLOUDS OVER CENTRAL WISCONSIN WITH LATEST RADAR SHOWING WEAK RETURNS. THIS AREA MAY BE ALONG A DISCONTINUITY ZONE WITH SURFACE DEWPOINTS IN THE 60S NORTH AND 50S TO THE SOUTH. WILL ADD ISOLD OR SCT WORDING TO THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS. OTHERWISE AT 20Z SAT IMAGERY SHOWS A STRONG S/W LIFTING INTO WYOMING AND LATEST TIMING SUGGESTS THE LEADING EDGE OF THE CONVECTION ASSOC WITH THIS FEATURE WILL REACH THE MN/WI BORDER AFTER 08Z. EXPECT CONVECTION TO DEVELOP EARLIER BUT MAIN UPPER SUPPORT ARRIVES OVERNIGHT. DRY AIR ADVECTS INTO THE REGION FROM THE NORTH ON THURSDAY TO END THE PCPN. PCPN MAY LINGER A BIT LONGER OVER SOUTHERN WISCONSIN DUE TO THE PROXIMITY OF THE FRONT AND LAGGING BAROCLINIC ZONE. .LONG TERM...THU NGT THRU NXT WED. SEVERAL FCST PBLMS TO DECIPHER THROUGH THE PERIOD. FIRST ONE IS EXTENT OF FROST THU NGT ACROSS NRN WI. SECOND PBLM IS TIMING OF PCPN ONSET ON SAT/SAT NGT. LAST PBLM ARRIVES TOWARD THE MIDDLE OF NXT WEEK WITH THE HANDLING OF CUT-OFF LOW. HI PRES CONTS TO BUILD ACROSS THE WRN GREAT LKS RGN THU NGT BRINGING AUTUMN-LIKE CONDITIONS TO NE WI. DRY AIRMASS COMBINED WITH LGT SFC WNDS AND 8H TEMPS IN THE +4 TO +8C RANGE ALL POINT TO A CHILLY NGT WITH TEMPS FALLING INTO THE MID TO UPR 30S NORTH...LWR 40S CENTRAL TO THE UPR 40S NR THE LAKE AND BAY. ANTICIPATE FROST TO DVLP ACROSS THE NORTH AND THE ONLY THING PREVENTING AN ADVY BEING ISSUED IS BNDRY LYR WNDS MAY BE UP JUST ENUF TO PREVENT A WIDESPREAD FROST. NXT SHIFT CAN ANALYZE AND IF BNDRY WNDS ARE WEAK ENUF...THE FIRST FROST ADVY OF THE NEW SEASON WL BE NEEDED. HI PRES TO MOV ACROSS SRN ONTARIO ON FRI PROVIDING A MOSTLY SUNNY BUT COOL DAY ACROSS THE RGN. RETURN FLOW OVERSPREADS WI FRI NGT AS THE HI SHIFTS INTO SRN QUEBEC. ANY PCPN APRS TO REMAIN TO OUR WEST SO HAVE KEPT FCST DRY. HEADED INTO THE EXTENDED...MEAN FLOW TO BE DOMINATED BY A WRN U.S. CUT OFF UPR LOW AND BROAD UPR RDG OVR THE DEEP SOUTH. MDLS START TO DIFFER EARLY NXT WEEK WITH THE HANDLING OF THE CUT OFF LOW AS SOME MDLS LIFT THE LOW NE INTO THE PLAINS WHILE OTHERS MAINTAIN THAT THE LOW WL NOT MOV AT ALL. REMAINS OF RITA WL NOT IMPACT THE GREAT LKS AS IT GETS TRAPPED UNDER THE UPR RDG. A LEAD SHRTWV EJECTING NE FROM THE WRN U.S CUT OFF LOW PROGGED TO INTERACT WITH AN APPROACHING FNTL BNDRY AND SFC LOW TO GRADUALLY SPREAD PCPN TOWARD THE WRN GREAT LKS ON SAT. MDLS ARE A TAD SLOWER WITH THE EVOLUTION OF THIS ENTIRE SYSTEM AND MAY NEED TO SLOW DOWN THE TIMING OF PCPN CHCS ESP OVR ERN WI. HAVE ALREADY BACKED OFF ALONG THE LAKE AND IF TRENDS CONT...PCPN MAY NOT MOV IN TIL SAT NGT. HAVE BUMPED UP TEMPS ON SAT A DEG OR TWO TO COMPENSATE FOR THE RAINS DELAY. THE CDFNT AND ITS ASSOCIATED SFC LOW TO MOV ACROSS WI SAT NGT THUS POPS ARE NECESSARY AT THAT TIME. FNT STILL IN THE PROCESS OF EXITING SE WI SUNDAY MORNING... THUS HAVE LEFT A CHC OF SHWRS OVR SRN SECTIONS OF THE FCST AREA. OTHERWISE...HI PRES OVR THE NRN PLAINS WL START TO BUILD IN AND HAVE PULLED THE SLGT CHC POPS FROM THE NORTH. AS THE HI PRES CONTS TO BUILD INTO THE RGN SUNDAY NGT...CLEARING SKIES AND DIMINISHING WNDS WL LEAD TO A CHILLY NGT ACROSS NE WI. WOULD NOT BE SURPRISED TO SEE ANOTHER ROUND OF FROST OVR NRN WI WITH TEMPS DOWN IN THE UPR 30S. THE COOL START TO MON EXPECTED TO LIMIT OF AMT OF DAYTIME HEATING AND HAVE LOWERED MAX TEMPS A COUPLE OF DEGS. THE HI PRES BEGINS TO SHIFT EWD ON TUE ALLOWING RETURN FLOW TO DVLP ONCE AGAIN. TEMPS TO START WARMING BACK UP...BUT WITH NO TRIGGER EVIDENT...DRY FCST TO CONT. FCST BECOMES MORE MUDDLED BY THE MIDDLE OF NXT WEEK AS UNCERTAINTIES ARISE WITH RESPECT TO THE REMAINS OF THE WRN U.S. UPR LOW. EVEN IF LOW IS SLOW TO APPROACH...ENUF WAA TO EXIST FOR AT LEAST A MENTION OF SHWRS/TSTMS ON WED. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/KALLAS WEATHER.GOV/GREENBAY
Hazardous weather outlook, Sep 21, 3:30 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 330 PM CDT WED SEP 21 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-221100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 330 PM CDT WED SEP 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL TRACK OVER PARTS OF CENTRAL WISCONSIN INTO NORTHEAST WISCONSIN DURING THE REMAINDER OF THE AFTERNOON HOURS. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THESE STORMS. OTHERWISE THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS TONIGHT AS A COLD FRONT APPROACHES FROM THE NORTHERN PLAINS. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY RISK IS DAMAGING WINDS WITH LOCALLY HEAVY RAINFALL...THOUGH LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN DURING THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING AND OVERNIGHT. LMZ521-522-541>543-564-221100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 330 PM CDT WED SEP 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM STURGEON BAY TO SHEBOYGAN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL TRACK OVER PARTS OF CENTRAL WISCONSIN INTO NORTHEAST WISCONSIN DURING THE REMAINDER OF THE AFTERNOON HOURS. SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THESE STORMS. OTHERWISE THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS TONIGHT AS A COLD FRONT APPROACHES FROM THE NORTHERN PLAINS. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY RISK IS DAMAGING WINDS WITH LOCALLY HEAVY RAINFALL...THOUGH LARGE HAIL IS ALSO POSSIBLE. GUSTY SOUTH WINDS WILL CONTINUE TO BUILD WAVES ON LAKE MICHIGAN THIS AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NEARSHORE WATERS OF LAKE MICHIGAN NORTH OF STURGEON BAY FOR LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN DURING THE UPCOMING WEEKEND. TDH/KALLAS WEATHER.GOV/GREENBAY
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.